Alert archive / Florida / Tornado Warnings in 2004

Tornado Warning 70, NWS Jacksonville, FL

September 7, 2004Putnam County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 9:59 AM EDT for Putnam County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2004, 9:59 AM EDT (13:59 UTC)
Expired
Sep 7, 2004, 10:45 AM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 10:50 AM EDTTORNADOInterlachen, FLTREE DAMAGE. EVENT TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2004-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2004-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1739 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WFUS52 KJAX 071400
TORJAX
FLC107-071445-
/X.NEW.KJAX.TO.W.0050.040907T1359Z-040907T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
959 AM EDT TUE SEP 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  PUTNAM COUNTY IN NORTHEAST FLORIDA
  THIS INCLUDES THE CITY OF INTERLACHEN

* UNTIL 1045 AM EDT

* AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR INTERLACHEN...MOVING NORTHEAST AT 40 MPH.

* THER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO       
  HOLLISTER...AND FLORAHOME


THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2957 8206 2948 8189 2973 8167 2981 8181

$$

ZIBURA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 9:45 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 7, 9:45 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE SEP 7 2004

RAINBANDS ASSOCIATED WITH FRANCES MOVING ACROSS AREA PRODUCING
FLOODING RAINFALL AND ISOLATED FUNNEL CLOUD/TORNADOES.  THIS THREAT
WILL CONTINUE THIS AFTERNOON AS BANDS MOVE SLOWLY EASTWARD AND
HELICITY VALUES REMAIN HIGH.  WILL CONTINUE WITH CURRENT FORECAST
WITH MINOR CHANGES TO TEMPS/POPS.

MARINE...STRONG SOUTHERLY WINDS IN 25 TO 30 KNOT RANGE CONTINUE WITH
OCCASIONAL GUSTS TO AROUND 35 KNOTS.  WILL CONTINUE SCA WITH MENTION
OF GALE FORCE GUSTS.  SEAS HAVE BEEN HOLDING STEADY AROUND 10 FEET

WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
     HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
     SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
     HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
     SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
&&

MZ/ARS
Hazardous weather outlook, Sep 7, 6:00 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE SEP 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE SEP 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON...

...FLOOD WATCH IN EFFECT...

...HIGH SURF ADVISORY IN EFFECT...

...LAKE WIND ADVISORY TODAY...

TROPICAL DEPRESSION FRANCES WAS ACROSS SOUTHWEST GEORGIA AND IS
EXPECTED TO MOVE NORTH AND WEAKEN TODAY. OUTER RAINBANDS WILL
CONTINUE TO IMPACT THE LOCAL REGION TODAY RESULTING IN THE CONTINUED
POSSIBILITY OF FLOODING. IN ADDITION...THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AS SOME MID LEVEL DRY AIR AND DAYTIME HEATING
COMBINES WITH STRONG BOUNDARY LAYER WINDS. THE MAIN CONCERNS WILL BE
HAIL AND STRONG AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED
IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Local storm report, Sep 7, 6:42 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            2 TO 3 INCHES OF STANDING WATER ON U.S. HIGHWAY 441 AT
            DREW ROAD

&&

HESS
Local storm report, Sep 7, 7:18 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TROPICAL STORM   2 NE PATTERSON          31.40N 82.11W
09/06/2004                   PIERCE             GA   EMERGENCY MNGR

            STRONG WINDS OVERNIGHT BROKE OFF POWER POLE ACROSS U.S.
            HIGHWAY 84 NORTHEAST OF PATTERSON. LAW ENFORCEMENT IS
            DIRECTING TRAFFIC THROUGH THE AREA.

&&

HESS
Special weather statement, Sep 7, 8:12 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 AM EDT TUE SEP 7 2004

FLZ023>025-071300-
BAKER FL-DUVAL FL-NASSAU FL-
812 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER AND
DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 900 AM EDT...

AT 812 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN BAND 3 MILES WEST OF MAXVILLE...OR ABOUT 14 MILES NORTHEAST OF
RAIFORD...MOVING NORTHEAST AT 45 MPH. THIS RAIN BAND WILL ALSO
AFFECT AREAS AROUND MAXVILLE...BALDWIN...BRYCEVILLE...NASSAU
VILLAGE-RATLIFF...CALLAHAN AND HILLIARD THROUGH 900 AM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Sep 7, 9:06 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EDT TUE SEP 7 2004

FLZ036-037-040-071345-
ALACHUA FL-MARION FL-PUTNAM FL-
906 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM
EDT...

AT 906 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF RAINBOW LAKES ESTATES...
MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND ROMEO...RAINBOW LAKES
ESTATES...LOWELL...SPARR...FLEMINGTON...REDDICK...MCINTOSH AND CITRA
THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE
ADDITIONAL FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Sep 7, 9:07 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EDT TUE SEP 7 2004

FLZ024-GAZ165-166-071345-

COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
907 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM EDT...

AT 907 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
TARBORO TO 3 MILES NORTHWEST OF CALLAHAN...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF WOODBINE TO 3 MILES NORTHWEST OF
CALLAHAN...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...KINGS FERRY...
CALLAHAN...WOODBINE...COLESBURG...KINGSLAND...KINGS BAY BASE AND
HARRIETTS BLUFF THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, Sep 7, 9:13 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            SCREVEN                 31.48N 82.02W
09/07/2004                   WAYNE              GA   EMERGENCY MNGR

            PLANTATION RD AND MT PLEASANT RD WASHED OUT

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:21 PM EDTTornado WarningJAXClay39 min
Sep 7, 2:05 AM EDTTornado WarningJAXMarion25 min
Sep 7, 7:43 AM EDTTornado WarningJAXBradford32 min
Sep 7, 9:16 AM EDTTornado WarningJAXNassau29 min
Sep 7, 9:33 AM EDTTornado WarningJAXMarion42 min
Sep 7, 10:34 AM EDTTornado WarningJAXClay41 min
Sep 7, 10:35 AM EDTTornado WarningJAXDuval25 min
Sep 7, 10:56 AM EDTTornado WarningJAXSaint Johns19 min
Sep 7, 11:24 AM EDTTornado WarningJAXClay, Putnam, Saint Johns51 min
Sep 7, 11:46 AM EDTSpecial Marine WarningJAX4 hr
Sep 7, 12:43 PM EDTTornado WarningJAXMarion47 min
Sep 7, 1:09 PM EDTTornado WarningJAXSaint Johns21 min
Sep 7, 1:20 PM EDTTornado WarningJAXDuval25 min
Sep 7, 1:31 PM EDTTornado WarningJAXSaint Johns29 min
Sep 7, 1:48 PM EDTTornado WarningJAXMarion42 min
Sep 7, 4:10 PM EDTTornado WarningJAXNassau20 min
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 4:58 PM EDTTornado WarningJAXBaker47 min
Sep 7, 7:14 PM EDTSpecial Marine WarningJAX61 min

Nearby

Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.